Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Child having viral fever treated with antibiotics. Gums red, sensitive, unable to chew. Cure?

Hello Doctor..My 21 month old sn was suffering from Viral fever since last 5 days only yesterday the fever finally got over in the due course of the medication we gave him antibiotics changed the antibiotic to Cefpodoxime Proxetil dispensible tablets. Although he doesnt have any fever but his gums are very red and sensitive plus he is not able to chew much and screams with even a small amount of chilli. Please suggest how do we cure this.
Asked On : Sun, 17 Mar 2013
Answers:  6 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Orthopaedic Surgeon 's  Response
hello pooja..
welcome to healthcaremagic..

wel itz good that u took care of ur son but i would suggest in future dont overload your son with higher antibiotics like cefpodoxime proxetil as they are used only in very severe infections... it wil lead to resistance if u use higher antibiotics frequently..

his gums may be red due to either of three reasons,
1) allergy to the antibiotic or any other medication which u have given..
2)it may be due to vitamin c and vitamin b complex deficiency
3)or it may be due to granulomatous inflammtion..

wel the diagnosis can be made on examination and investigations.. so i would suggest u to go to nearby paediatricain and get consulted..
i wish a speedy recovery of ur son..
Answered: Mon, 18 Mar 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response
Hi,

Thanks for asking the query,

Bleeding gums in your child is due to inflammation of gums known as gingivitis.
It occured due allergy to the antibiotic you have given or due to poor oral hygiene , vitamin deficiencies .

Consult to a Pedodontist and get checkup done.
Get complete mouth scaling done .
Develop the child a habit of brushing twice daily with a soft bristle toothbrush.
Use saline water gargles 3-4 times a day.
If the antibiotic is not suiting you , get it changed.
Maintain a good oral hygiene .

Hope this helps out.

Regards...
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello,

Thanks for posting your query.

The red and sensitive gums are due to-

1.sensitivity to heavy dose of antibiotics administered.

2.Vitamin b12 deficiencies.

3.poor nourishment.

I would suggest you to get a thorough clinical evaluation by a pedodontist.

Nutritious food has to be given.

Vitamin becosules has to be administered.

Avoid intake of heavy dose of antibiotics.

Take care.
Answered: Tue, 2 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist, Periodontics Dr. Gaurav Kansal's  Response
Hello
the reason for red gums may be multifactorial. please maintain a good oral hygiene. along with this Dologel can be applied over the gums for some relief. consult a pedodontist.
take care
Answered: Tue, 2 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Anshul Agarwal's  Response
its hard to say anything without proper examination spl in case of 2 yr old child .. sensitive + swollen gums can be due to anti-biotic treatment or other medications used along with it or a poor oral hygiene or change in oral flora as a result of anti biotics..but why anti-biotics were used if you are saying that your child had a viral fever ..?? as a symptomatic relief apply Hi ora SG Gel 3-4 times /day on his gums directly and consult your pediatrician along with Pedodontist ..
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Indu Thakur's  Response
hi, thnx for your query, this condition is called STOMATITIS.

the condition ic MULTIFACTORIAL IN ORIGIN.nothing to worry ,consult paediatric dentist for treatment. hope this is helpful.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor